TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
152 Posts
Discussion Starter #1
I've been on plaquenil for almost a month now, and for the past week or so I have noticed that I am extrordinarily itchy. I've been searching about it online, and I'm getting the feeling I'm not the only one who has experienced this side effect. What can I do about it? I'm going bananas!
 

·
Registered
Joined
·
15,684 Posts
Hi Wane and :welcome:

Time to go back and see the Rheumy or whoever put you on it. It's very possible it is the culprit, you could stop it for a few days and see what happens (if the itch goes) then go back on it to prove the theory. If you are allergic there is an alternative med called Mepacrine (Quinicrine) and your doc can prescribe it but you would have to get it from a compounding pharmacist.

In other words, all is not lost ;) Let us know how you get along.

love
Lily
 

·
Moderator
Joined
·
11,405 Posts
Hi Wane,

You could also try to take cooler showers. I have found if I take a hot shower I itch something terrible.

Welcome to the lupus site. There is a lot of good information here and very caring members.

Love,
Lyn
 

·
Registered
Joined
·
152 Posts
Discussion Starter #4
:umm: Thanks. I'm brand new to lupus and it's all kind of scary/upsetting right now. I went bats for a bit when I first got diagnosed, but it also exlpains a whole slew of symptoms.
 

·
Registered
Joined
·
60 Posts
Hi,
I took plaq a few years ago, it seemed to help my discoid lupus, but after a few months I itched horribly after a shower, even a cool shower, my rheum wanted me to continue anyway so I did, the itching was so bad I would scratch ALL OVER madly for at least 15 minutes till it subsided this was every day, then I had visual problems and was taken off the plaq untill the nuerologist investigate my visual problems, immediately the itching stopped and the vision problems and so my neurologist would not let me take it due to the eye problems ( blind spots in my vision,headaches and floating lights )
he felt after his research that the drug had caused these symptoms and for me was too dangerous causing neurological symptoms, however many take it and do not have these problems, maybe I was allergic to it. anyway i wanted to let you know i had the itching extremely bad. I'm sad this drug did not work for me since it is the better choice and now I take metho.
 
1 - 5 of 5 Posts
Top